Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 75, NWS Grand Rapids, MI

November 17, 2013Calhoun County, Ingham County, Jackson County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Nov 17, 2013, 4:09 PM EST for Calhoun County, Ingham County, Jackson County, Michigan. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2013, 4:09 PM EST (21:09 UTC)
Expired
Nov 17, 2013, 5:15 PM EST
In force
66 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, MI, Ingham County, MI, Jackson County, MI

The radar

The Grand Rapids radar (KGRR), 93 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 4:45 PM ESTTORNADO3 Nnw Leslie, MITORNADO CAUSED EF-0 DAMAGE TO THREE RESIDENCES ALONG WITH TREES AND SEVERAL OUTBUILDINGS. THIS OCCURRED NEAR THE INTERSECTION OF ANNIS AND TUTTLE NEAR LESLIE. ESTIMATED MAXIMUM WIND GUSTS UP TO 70 MPH. PATH LENGTH WAS AROUND ONE QUARTER OF A MILE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 11:20 AM ESTTornado Watch PDSSPC9 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WUUS53 KGRR 172109
SVRGRR
MIC025-065-075-172215-
/O.NEW.KGRR.SV.W.0075.131117T2109Z-131117T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 PM EST SUN NOV 17 2013

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
  INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
  JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 515 PM EST

* AT 408 PM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR TEKONSHA...
  AND MOVING EAST NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS...PENNY SIZE HAIL AND POSSIBLE TORNADO.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BABCOCK AND HOMER AROUND 420 PM EST.
  ALBION AROUND 425 PM EST.
  CONCORD AROUND 430 PM EST.
  PARMA AND SPRING ARBOR AROUND 435 PM EST.
  SANDSTONE AROUND 440 PM EST.
  TOMPKINS AROUND 445 PM EST.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  JACKSON...            LANSING...            SPRINGPORT...
  GRASS LAKE...         CONCORD...            BROOKLYN...
  WEBBERVILLE...        WILLIAMSTON...        STOCKBRIDGE...
  LESLIE...             MASON...              TEKONSHA...
  ALBION...             CLARK LAKE...         WATERLOO TWP...
  LIBERTY TWP...        MICHIGAN CENTER...    TOMPKINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 4208 8519 4231 8472 4242 8471 4242 8460
      4277 8460 4277 8416 4207 8414
TIME...MOT...LOC 2109Z 239DEG 42KT 4213 8497

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH

$$

LAURENS
3 follow-up statements
938 
WWUS53 KGRR 172146
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
446 PM EST SUN NOV 17 2013

MIC025-065-075-172215-
/O.CON.KGRR.SV.W.0075.000000T0000Z-131117T2215Z/
CALHOUN MI-INGHAM MI-JACKSON MI-
446 PM EST SUN NOV 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON...
INGHAM AND SOUTHEASTERN CALHOUN COUNTIES UNTIL 515 PM EST...

AT 439 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EAST LANSING TO PARMA TO TEKONSHA...AND MOVING
NORTHEAST AT 55 MPH. THE STRONGEST STORM IN THE LINE WAS LOCATED 
AROUND KINNEVILLE AND ONONDAGA. 

HAZARD...70 MPH WIND GUSTS...PENNY SIZE HAIL AND POSSIBLE TORNADO.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  JACKSON...            LANSING...            SPRINGPORT...
  GRASS LAKE...         CONCORD...            BROOKLYN...
  WEBBERVILLE...        WILLIAMSTON...        STOCKBRIDGE...
  LESLIE...             MASON...              TEKONSHA...
  ALBION...             CLARK LAKE...         WATERLOO TWP...
  LIBERTY TWP...        MICHIGAN CENTER...    TOMPKINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 4208 8519 4231 8472 4242 8471 4242 8460
      4277 8460 4277 8416 4207 8414
TIME...MOT...LOC 2143Z 235DEG 46KT 4278 8440 4231 8459
          4212 8488

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH

$$

MEADE
235 
WWUS53 KGRR 172208
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
508 PM EST SUN NOV 17 2013

MIC025-172216-
/O.CAN.KGRR.SV.W.0075.000000T0000Z-131117T2215Z/
CALHOUN MI-
508 PM EST SUN NOV 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

HOWEVER WIDESPREAD STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 
MPH WILL DEVELOP AFTER 6 PM AND CONTINUE THROUGH THE EARLY MORNING 
HOURS OF MONDAY. 

LAT...LON 4210 8468 4233 8440 4277 8418 4277 8416
      4207 8414 4208 8468
TIME...MOT...LOC 2206Z 235DEG 46KT 4278 8410 4239 8429
          4220 8454

$$

MIC065-075-172215-
/O.CON.KGRR.SV.W.0075.000000T0000Z-131117T2215Z/
INGHAM MI-JACKSON MI-
508 PM EST SUN NOV 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JACKSON AND EASTERN INGHAM COUNTIES UNTIL 515 PM EST...

AT 505 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEBBERVILLE TO MUNITH TO SPRING ARBOR...AND MOVING
NORTHEAST AT 55 MPH. THE STRONGEST STORM IN THE LINE WAS NEAR AND 
JUST SOUTH OF WEBBERVILLE.

HAZARD...70 MPH WIND GUSTS...PENNY SIZE HAIL AND POSSIBLE TORNADO.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  JACKSON...            GRASS LAKE...         BROOKLYN...
  WEBBERVILLE...        STOCKBRIDGE...        CLARK LAKE...
  WATERLOO TWP...       LIBERTY TWP...        MICHIGAN CENTER...
  VANDERCOOK LAKE...    HORTON...             NAPOLEON...
  LEONI...              MUNITH...             PULASKI...
  HANOVER...            FITCHBURG...          BUNKER HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 4210 8468 4233 8440 4277 8418 4277 8416
      4207 8414 4208 8468
TIME...MOT...LOC 2206Z 235DEG 46KT 4278 8410 4239 8429
          4220 8454

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH

$$
076 
WWUS53 KGRR 172217
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 PM EST SUN NOV 17 2013

MIC065-075-172226-
/O.EXP.KGRR.SV.W.0075.000000T0000Z-131117T2215Z/
INGHAM MI-JACKSON MI-
517 PM EST SUN NOV 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
EASTERN INGHAM COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

HOWEVER WIDESPREAD STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 
MPH WILL DEVELOP AFTER 7 PM AND CONTINUE THROUGH THE EARLY MORNING 
HOURS OF MONDAY. 

LAT...LON 4210 8468 4233 8440 4277 8418 4277 8416
      4207 8414 4208 8468
TIME...MOT...LOC 2208Z 235DEG 46KT 4279 8406 4240 8426
          4221 8451

$$

MEADE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 2:50 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Nov 17, 2:50 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
250 PM EST SUN NOV 17 2013

LATEST UPDATE...
MESOSCALE DISCUSSION/SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.MESOSCALE DISCUSSION...
ISSUED AT 231 PM EST SUN NOV 17 2013

SQUALL LINE MOVING INTO REGION OF SB CAPE AROUND 500 J/KG AND 0-1
KM SRH OF ABOUT 500 M2/S2. EXPECTING DAMAGING WIND GUSTS TO BE OUR
PRIMARY THREAT AT THIS TIME GIVEN THE CONGEALED NATURE OF THE
SQUALL LINE. A FEW TORNADOES ARE STILL POSSIBLE ALONG THIS LINE HOWEVER.
EFFECTIVE SHEAR OF 60+ KTS WILL HELP MAINTAIN THIS LINE FOR THE
NEXT SEVERAL HOURS. THIS IS ALSO SHOWN BY SPC'S DERECHO COMPOSITE
(PARAMETER OF 2). CRAVEN BROOKS SIG SEVERE DOES CONTINUE TO SHOW A
FAIRLY HIGH POTENTIAL WITH THIS LINE TO PRODUCE SOME SEVERE WIND
GUSTS.

&&

.SYNOPSIS...
ISSUED AT 231 PM EST SUN NOV 17 2013

A STORMY EVENING WILL GIVE WAY TO SOME LEFTOVER SHOWERS OVERNIGHT
BUT STRONG WINDS WILL CONTINUE. THE DAMAGING WIND THREAT WILL
REMAIN BEYOND THE THUNDERSTORM THREAT THIS EVENING. COLDER AIR
MOVES IN TOMORROW WITH A FEW SNOW SHOWERS POSSIBLE.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 231 PM EST SUN NOV 17 2013

NO MAJOR CHANGES TO GOING FORECAST. MAINTAINED HIGH WIND GUSTS
INTO THE OVERNIGHT HOURS WITH A GRADUAL DECREASE EXPECTED BY MID
TO LATE MORNING ON MONDAY. THE GREATEST IMPACT WEATHER WILL
CONTINUE TO BE THIS EVENING WITH THE SEVERE WEATHER THREAT
CONTINUING AT LEAST THROUGH EARLY EVENING (SEE MESOSCALE
DISCUSSION). SYNOPTIC WINDS CONTINUE TO RAMP UP THIS EVENING AND
TONIGHT WITH WIND GUSTS REACHING THE 50-60 MPH RANGE FOR ALL LAND
AREAS. THESE WINDS COULD BE DAMAGING AT TIMES AND POWER OUTAGES
WILL LIKELY OCCUR ACROSS PORTIONS OF SW LOWER MICHIGAN. SOME LAKE
EFFECT RAIN AND SNOW SHOWERS ARE POSSIBLE MONDAY BUT NO
SIGNIFICANT ACCUMULATIONS AND IMPACTS ARE EXPECTED FROM THIS ACTIVITY.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 231 PM EST SUN NOV 17 2013

NO CHANGES TO LONG TERM GIVEN THE SEVERE WEATHER THREAT THIS AFTERNOON.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY)
ISSUED AT 1200 PM EST SUN NOV 17 2013

WIDESPREAD MVFR/IFR CONDITIONS WILL CONTINUE THIS AFTERNOON. SEVERE
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH HIGH WIND GUSTS ALONG
WITH POTENTIAL FOR HAIL AND EVEN A FEW TORNADOES. ONCE THIS MOVES
THROUGH...HIGH WIND THREAT CONTINUES WITH WIDESPREAD GUSTS OVER 40
MPH AND AS HIGH AS 60 MPH DURING THE EVENING. WINDS WILL START OUT
SOUTH EARLY THIS AFTERNOON...GO SOUTHWEST LATER THIS AFTERNOON AND
THEN WEST LATER TONIGHT.

&&

.MARINE...
ISSUED AT 231 PM EST SUN NOV 17 2013

STORM WARNING CONTINUES WITH THE WORST CONDITIONS COMING TONIGHT.
PEAK WAVE HEIGHTS OF 10-15 FEET ARE POSSIBLE ACROSS THE NEARSHORE
ZONES TONIGHT. A FEW WIND GUSTS TO 55 KTS ARE NOT IMPOSSIBLE. A
GRADUAL DECREASE IN WIND AND WAVE ACTIVITY IS EXPECTED MONDAY
ALTHOUGH GALES WILL STILL BE POSSIBLE.

&&

.HYDROLOGY...
ISSUED AT 231 PM EST SUN NOV 17 2013

STORM TOTAL RAINFALL WITH THIS EVENT WILL BE RANGING FROM 0.50
INCH AROUND JACKSON AND OUR SE FORECAST AREA TO AN INCH OR MORE
FROM GRAND RAPIDS TO THE NW. NOT EXPECTING THIS TO BE A FLASH
FLOODING OR EVEN AREAL FLOODING SITUATION GIVEN THE VERY FAST
NATURE OF THESE STORMS. LOCAL PONDING OF ROADS IS CERTAINLY
POSSIBLE GIVEN THE LEAVES THAT COULD BE CLOGGING DRAINS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING UNTIL 4 AM EST MONDAY FOR MIZ037>040-043>046-
     050>052-056>059-064>067-071>074.

LM...STORM WARNING UNTIL 4 AM EST MONDAY FOR LMZ844>849.

&&

MESOSCALE...HOVING
SYNOPSIS...HOVING
SHORT TERM...HOVING
LONG TERM...HOVING
AVIATION...LAURENS
HYDROLOGY...HOVING
MARINE...HOVING
Hazardous weather outlook, Nov 17, 12:10 PM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1210 PM EST SUN NOV 17 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-181115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1210 PM EST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE WEATHER TODAY AS A LINE OF SEVERE
THUNDERSTORMS MOVES THROUGH BETWEEN 2 PM AND 6 PM. THE MAIN THREAT
IS DAMAGING WINDS IN EXCESS OF 60 MPH BUT SOME OF THE STORMS COULD
ALSO BRING TORNADOES AND LARGE HAIL. SIGNIFICANT LONG TRACKED
TORNADOES ARE A POSSIBILITY. STORM MOVEMENT WILL BE FROM SOUTHWEST
TO NORTHEAST AT 55 MPH.

HEAVY DOWNPOURS WITH THE STORMS COULD ALSO CAUSE MINOR FLOODING.

EVEN AFTER THE THUNDERSTORMS MOVE THROUGH...THE THREAT FOR HIGH
WINDS WILL CONTINUE INTO TONIGHT WITH GUSTS TO 60 MPH POSSIBLE AS
THE STRONG LOW PRESSURE CENTER SLOWLY MOVES AWAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME LAKE EFFECT SNOW SHOWERS COULD IMPACT THE MONDAY MORNING
COMMUTE...BUT THE SNOW IS NOT EXPECTED TO BE HEAVY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.

LMZ844>849-181115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1210 PM EST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS LAKE
MICHIGAN BETWEEN 1 PM AND 4 PM WITH HIGH WINDS...CLOUD TO WATER
LIGHTING...AND HEAVY RAIN. SOME OF THE STORMS COULD BRING LARGE HAIL
AND WATERSPOUTS.

SOUTHWEST GALES TO 35 KNOTS WILL INCREASE TO STORM FORCE OF 50
KNOTS THIS AFTERNOON. SOUTHWEST STORM FORCE WINDS TO 55 KNOTS THIS
EVENING WILL BACK TO THE WEST AND DECREASE TO GALES TO 40 KNOTS
LATE TONIGHT.

WAVES WILL INCREASE TO 5 TO 10 FEET THIS AFTERNOON AND UP TO 15
FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND WAVES WILL CONTINUE TO BE HAZARDOUS TO MARINERS INTO
MONDAY NIGHT.

OSTUNO MEADE

In the hours before

Local storm report, Nov 17, 3:55 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TSTM WND GST     SCHOOLCRAFT             42.12N 85.64W
11/17/2013  E60 MPH          KALAMAZOO          MI   TRAINED SPOTTER

            SMALL TREE BRANCHES DOWN AROUND WEST XY AVE

&&

JMAPLES
Local storm report, Nov 17, 3:59 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     FLOOD            5 SE GRAND RAPIDS       42.92N 85.60W
11/17/2013                   KENT               MI   TRAINED SPOTTER

            REPORT OF ABOUT 1 FOOT OF WATER OVER THE ROADWAY NEAR
            WOODLAWN AND MEADOWBROOK

&&

JMAPLES
Local storm report, Nov 17, 4:00 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     2 NE COMSTOCK PARK      43.06N 85.65W
11/17/2013  M48 MPH          KENT               MI   TRAINED SPOTTER

&&

JMAPLES
Local storm report, Nov 17, 4:02 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             NNE LAKE ODESSA         42.84N 85.24W
11/17/2013  E0.75 INCH       IONIA              MI   TRAINED SPOTTER

            SPOTTER ALSO ESTIMATED WIND AROUND 50 MPH

&&

JMAPLES
Local storm report, Nov 17, 4:03 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
403 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             5 N GREENVILLE          43.25N 85.27W
11/17/2013  E0.75 INCH       MONTCALM           MI   TRAINED SPOTTER

            ESTIMATED 50 MPH WIND. TREE LIMB AROUND 3 INCHES IN
            DIAMATER DOWN.

&&

JMAPLES
Local storm report, Nov 17, 4:06 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
406 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     HARRISON                44.02N 84.80W
11/17/2013                   CLARE              MI   EMERGENCY MNGR

            SEVERAL TREES DOWN. REPORTS OF BLOCKED ROADWAYS. POWER
            OUTAGES AS WELL

&&

JMAPLES

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 2:52 AM ESTStorm WarningGRR24 hr
Nov 17, 3:29 AM ESTHigh Wind WarningGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more24 hr
Nov 17, 10:58 AM ESTRiver Flood AdvisoryGRRIngham26 hr
Nov 17, 10:58 AM ESTRiver Flood AdvisoryGRRBarry35 hr
Nov 17, 12:32 PM ESTSpecial Marine WarningGRR118 min
Nov 17, 1:50 PM ESTSevere Thunderstorm WarningGRRLake, Mason, Muskegon, Newaygo, Oceana55 min
Nov 17, 2:10 PM ESTSevere Thunderstorm WarningGRROttawa65 min
Nov 17, 2:27 PM ESTSpecial Marine WarningGRR2 hr
Nov 17, 2:28 PM ESTSevere Thunderstorm WarningGRRAllegan, Van Buren62 min
Nov 17, 2:45 PM ESTSevere Thunderstorm WarningGRRLake, Mecosta, Muskegon, Newaygo, Osceola45 min
Nov 17, 2:50 PM ESTSevere Thunderstorm WarningGRRKent55 min
Nov 17, 2:51 PM ESTTornado WarningGRRMuskegon, Newaygo24 min
Nov 17, 3:04 PM ESTSevere Thunderstorm WarningGRRMontcalm56 min
Nov 17, 3:26 PM ESTSevere Thunderstorm WarningGRRAllegan, Barry, Kalamazoo, Van Buren64 min
Nov 17, 3:29 PM ESTSevere Thunderstorm WarningGRRClare, Isabella, Mecosta, Osceola61 min
Nov 17, 3:32 PM ESTSevere Thunderstorm WarningGRRIonia58 min
Nov 17, 3:54 PM ESTSevere Thunderstorm WarningGRRGratiot, Montcalm66 min
Nov 17, 3:57 PM ESTSevere Thunderstorm WarningGRRCalhoun, Eaton63 min
Nov 17, 4:02 PM ESTSevere Thunderstorm WarningGRRClinton58 min
Nov 17, 4:07 PM ESTAreal Flood AdvisoryGRRLake, Mason, Muskegon, Newaygo, Oceana11 hr
Nov 17, 4:21 PM ESTAreal Flood AdvisoryGRRMecosta, Osceola6 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.